Flash Flood, Tuscarawas
- When
- August 7, 5:30 PM EST to 6:30 PM EST
- Where
- Tuscarawas County, Roswell
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.441, -81.474 (the zone’s center; the record gives no point)
Route 36 flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 7, 12:50 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 150 PM EDT THU AUG 7 2003 EARLY ZONE ISSUANCE SINCE WE ARE GOING WITH FFA TIL 10 PM THIS EVENING FOR MUCH OF THE CWA. CELLS FORMING WITH HEAVY RAIN AND ARE NEARLY STATIONARY. LOCKED IN PATTERN WITH UPPER TROUGH TO OUR WEST THROUGH THE WEEKEND AT LEAST. NOT MUCH CHANGE TO THIS FORECAST OVER THE PAST ONE. PIT 64 80 65 79 / 60 40 40 40 HLG 64 79 65 78 / 60 40 40 40 MGW 63 80 66 78 / 60 30 30 40 ZZV 63 80 66 78 / 60 30 30 40 PHD 63 80 66 78 / 60 30 30 40 FKL 61 77 63 75 / 40 40 40 40 DUJ 61 77 63 75 / 40 40 40 40 LBE 62 77 64 76 / 60 40 40 40 BTP 63 78 65 77 / 50 40 40 40 IDI 61 77 63 75 / 40 40 40 40 ODM 58 78 59 69 / 70 50 50 40 .PBZ... MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ013>014...PAZ020>021...PAZ029>032. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. RS
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-070900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 458 AM EDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY. ALTHOUGH THIS ACTIVITY IS NOT EXPECTED TO REACH SEVERE LEVELS...ANY STORMS THAT DO DEVELOP WILL BE VERY SLOW MOVING AND CONTAIN HEAVY RAIN. BECAUSE OF THIS...FLOODING WILL BE A THREAT TODAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN... SHOWER AND THUNDERSTORM ACTIVITY IS EXPECT THROUGH THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
OHZ049-050-072200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 405 PM EDT THU AUG 7 2003 ...THUNDERSTORMS WITH TORRENTIAL RAIN IN JEFFERSON AND HARRISON COUNTIES OF OHIO... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED THUNDERSTORMS PRODUCING TORRENTIAL RAIN NEAR PINEY FORK AND HOPEDALE. THIS STORM COULD DUMP 1.50 INCHES OF RAIN IN LESS THAN AN HOUR AS IT MOVES SLOWLY TOWARD THE WEST AT 10 MILES AN HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. THIS STORM MAY ALSO AFFECT THE ROBYVILLE AND NEW ATHENS AREAS. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
OHZ057-072230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 437 PM EDT THU AUG 7 2003 ...STRONG SLOW MOVING THUNDERSTORM IN MUSKINGUM COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A STRONG THUNDERSTORM PRODUCING TORRENTIAL RAIN JUST NORTH OF ZANESVILLE, NEAR THE TOWN OF ELLIS IN MUSKINGUM COUNTY. THIS STORM COULD DUMP 1.5 INCHES OF RAIN IN LESS THAN AN HOUR AS IT IS NEARLY STATIONARY. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
PAZ021-072215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 455 PM EDT THU AUG 7 2003 ...THUNDERSTORMS WITH VERY HEAVY RAIN IN ALLEGHENY COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A THUNDERSTORMS WITH VERY HEAVY DOWNPOURS OVER DOWNTOWN PITTSBURGH, AND DEVELOPING UP THE ALLEGHENY RIVER VALLEY. THESE STORM COULD DUMP ONE INCH OF RAIN IN LESS THAN AN HOUR THEY MOVE SLOWLY TOWARD THE NORTHWEST AT 10 MILES AN HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. FREQUENT LIGHTNING IS ALSO THREAT, SO TAKE COVER WHEN THUNDERSTORMS APPROACH. THE THUNDERSTORMS SHOULD MOVE THROUGH THE NORTH HILLS BETWEEN 5 AND 6 PM. MORE STORMS MAY DEVELOP IN THE SOUTH HILLS AND MOVE TOWARD OAKDALE AND IMPERIAL. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES. REHAK
WVZ022-072300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 506 PM EDT THU AUG 7 2003 ...THUNDERSTORMS WITH VERY HEAVY RAIN IN MONONGALIA COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY DOWNPOURS OVER EASTERN MONONGALIA COUNTY IN WEST VIRGINIA. THESE STORMS COULD DUMP ONE AND ON HALF INCHES OF RAIN IN LESS THAN AN HOUR AS THEY MOVE SLOWLY TOWARD THE NORTHWEST AT 10 MILES AN HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. FREQUENT LIGHTNING IS ALSO A THREAT, SO TAKE COVER WHEN THUNDERSTORMS APPROACH. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES.
OHZ039-072315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 522 PM EDT THU AUG 7 2003 ...THUNDERSTORMS WITH VERY HEAVY RAIN IN TUSCARAWAS COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A THUNDERSTORMS WITH VERY HEAVY DOWNPOURS BETWEEN NEW PHILADELPHIA AND UHRICHSVILLE. THESE STORMS COULD DUMP OVER ONE INCH OF RAIN IN LESS THAN AN HOUR THEY MOVE SLOWLY TOWARD THE NORTHWEST AT 10 MILES AN HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. BEAVERDAM CREEK NEAR THE TOWN OF ROSWELL HAS RECEIVED ONE AND A HALF INCHES OF RAIN IN THE PAST HOUR. RAPID STREAM RISES CAN BE EXPECTED ALONG BEAVERDAM CREEK. FREQUENT LIGHTNING IS ALSO THREAT, SO TAKE COVER WHEN THUNDERSTORMS APPROACH. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES.
WVZ021-072345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 550 PM EDT THU AUG 7 2003 ...THUNDERSTORMS WITH VERY HEAVY RAIN IN MARION COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY DOWNPOURS OVER METZ AND GLOVER GAP, NORTH OF MANNINGTON. THESE STORM COULD DUMP ONE INCH OF RAIN IN LESS THAN ONE HOUR AS THEY MOVE NORTH AT 10 MILES AN HOUR. THIS MAY CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. FREQUENT LIGHTNING IS ALSO THREAT, SO TAKE COVER WHEN THUNDERSTORMS APPROACH. IF CAUGHT IN RISING WATER, MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO PASS THROUGH SAFELY. STAY TUNED FOR UPDATES.
The Pittsburgh radar (KPBZ), 107 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
1 flash flood. Local standard time, as filed.
Route 36 flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334165.